Limit cycles of cubic polynomial vector fields via the averaging theory

Jaume Giné, Jaume Llibre

Research output: Contribution to journalArticleResearchpeer-review

49 Citations (Scopus)


In this paper we study the maximum number of limit cycles that can bifurcate from the period annulus surrounding the origin of a class of cubic polynomial differential systems using the averaging method. More precisely, we prove that the perturbations of the period annulus of the center located at the origin of the cubic polynomial differential system over(x, ̇) = - y f (x, y), over(y, ̇) = x f (x, y), where f (x, y) = 0 is a conic such that f (0, 0) ≠ 0, by arbitrary cubic polynomial differential systems provide at least six limit cycles bifurcating from the periodic orbits of the period annulus using only the first order averaging method. © 2006 Elsevier Ltd. All rights reserved.
Original languageEnglish
Pages (from-to)1707-1721
JournalNonlinear Analysis, Theory, Methods and Applications
Publication statusPublished - 15 Apr 2007


  • Abelian integral
  • Averaging method
  • Bifurcation from a center
  • Limit cycle


Dive into the research topics of 'Limit cycles of cubic polynomial vector fields via the averaging theory'. Together they form a unique fingerprint.

Cite this